MAUDE Adverse Event Report: NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 72003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was implanted with a nalu peripheral nerve stimulator trial system on (b)(6) 2024.Throughout the trial the patient noted occasional spotting of blood/discharge on the surgical dressing at the lead insertion site.Patient declined dressing changes while the trial system was in place.On (b)(6) 2024 the trial system was removed as planned.On 06/28/2024 the firm was notified that the patient had been hospitalized on (b)(6) 2024 for a blood infection.Throughout the trial process, the patient reported no swelling, drainage, odor, temperature change, or other signs of infection at the insertion site.One week after the trial ended and leads were removed as planned, the patient was admitted to the hospital.After being admitted to the hospital, the patient shared with a firm representative that they were taking oral antibiotics during the nalu trial for a dental abscess.The presence of the abscess and antibiotics were not shared with the firm until a full week after the trial ended.
 
Additional Manufacturer Narrative
Patient perception is that the nalu system is the source of the blood infection however the source of infection in the blood is not conclusively known since the dental abscess and the nalu trial dates overlapped.B infection origination at the lead insertion site is unlikely, however cannot be fully ruled out with the information available.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL INC
2320 faraday avenue
suite 100
calsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday avenue
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key19826605
Report Number3015425075-2024-00285
Device Sequence Number20999208
Product Code GZF
UDI-Device Identifier00812537033631
UDI-Public01008125370336311123110917261109109455787
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/09/2023
Device Model Number72003
Device Catalogue Number72003
Device Lot Number9455787
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Initial Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/09/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown